# SDR 2017FA0000389

- Difficulty date: December 13, 2016
- Submitted: August 9, 2017
- Operation: General aviation
- Aircraft: N6831V
- Make and model: Mooney M20C
- Aircraft serial: 201161
- Aircraft time: 2,791 hours
- System (JASC): 3233 · Landing Gear Actuator
- Part: Actuator
- Part number: LA11C2110
- Part serial: H65689A
- Condition: Worn
- Location: Mlg
- Part time: 2,791 hours
- Stage of operation: LD
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

LANDING GEAR ACTUATOR HAD TWO FAILURES. THE ELECTRIC MOTOR FAILED DUE TO EXTREMELY WORN ARMATURE AND BRUSHES. THE EMERGENCY ENGAGE/DISENGAGE GEARS WERE EXTREMELY WORN AND BOUND UP WHEN ATTEMPTING TO ENGAGE THE EMERGENCY EXTENSION. THE MOONEY SERVICE MANUAL FOR THIS MODEL RECOMMENDS REMOVING, DISASSEMBLING, INSPECTING AND LUBRICATING THE ACTUATOR JACK SCREW AND GEARS EVERY 2 YEARS OR 200 HOURS. THIS WAS LAST ACCOMPLISHED APPROXIMATELY 20 MONTHS AND 80 HOURS PREVIOUSLY AND WAS SCHEDULED TO BE DONE WITH THE NEXT ANNUAL INSPECTION. THE LANDING GEAR AND THE EMERGENCY EXTENSION SYSTEM HAD BEEN CYCLED DURING THE LAST ANNUAL INSPECTION APPROXIMATELY 9 MONTHS AND 40 HOURS PREVIOUSLY. THE RECOMMENDATION IN THE MOONEY MANUAL SHOULD ALSO INCLUDE INSPECTION OF THE ELECTRICAL MOTOR AND THE ENGAGE/DISENGAGE GEARS.
